MAUDE Adverse Event Report: ARTHREX, INC. FIBERTAPE; SUTURE, NON-ABSORBABLE, SYNTHETIC, POLYETHYLENE

ARTHREX, INC. FIBERTAPE; SUTURE, NON-ABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number FIBERTAPE
Health Effect - Clinical Codes Failure of Implant (1924); Scar Tissue (2060)
Date of Event 07/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported by a patient's relative, via the arthrex website, that the female patient had a spine procedure years ago during which the surgeon used arthrex fibertape to soft fuse the spine.Patient has been experiencing great difficulties with scar tissue and reporter states the fibertape has failed.At the time of initial report no specific arthrex fibertape product number, surgeon name or facility information was provided.Additional information obtained 8/4/2020: patient underwent a c2-c7 spinal fusion procedure on (b)(6) 2016.Arthrex fibertape has been reported to have been used during the surgery.Specific part number is unknown at this time.The fusion performed by the surgeon failed and the patient underwent a revision procedure by a different surgeon.The revision was performed (b)(6) 2018.The patient is reported to still suffer from a lot of scar tissue in her spine that is pressing on her cord.Additional information obtained 8/5/2020: using the facility purchases of fibertape a most likely part number has been selected based on the date of purchase ((b)(6) 2016.The most likely part number to be reported will be ar-7237 (lot 10016315).

Brand Name
FIBERTAPE
Common Device Name
SUTURE, NON-ABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10442265
Report Number1220246-2020-02080
Device Sequence Number19446044
Product Code GAT
UDI-Device Identifier00888867041738
UDI-Public00888867041738
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K122374
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model NumberFIBERTAPE
Device Catalogue NumberAR-7237
Device Lot Number10016315
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2020
Initial Report FDA Received Date08/24/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;